Alert archive / Wisconsin / Special Weather Statements in 2017
Special Weather Statement, NWS Milwaukee, WI
NWS Milwaukee, WI issued this special weather statement at Jul 19, 2017, 7:34 PM CDT for Green Lake County, Marquette County, Wisconsin. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 19, 2017, 7:34 PM CDT (00:34 UTC)
- Expired
- Jul 19, 2017, 8:00 PM CDT
- In force
- 26 min
- Issued by
- NWS Milwaukee, WI
Counties Green Lake County, WI, Marquette County, WI
The radar
The Milwaukee radar (KMKX), 107 km from the middle of the area, began a volume at 00:38 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.6 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1576 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 3 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
745
WWUS83 KMKX 200034
SPSMKX
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
734 PM CDT WED JUL 19 2017
WIZ046-047-051-056>058-200100-
Dodge-Columbia-Marquette-Green Lake-Sauk-Fond Du Lac-
734 PM CDT WED JUL 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FOND DU LAC...GREEN
LAKE...NORTHERN COLUMBIA AND MARQUETTE COUNTIES...
At 734 PM CDT, a strong thunderstorm was located near New Lisbon, or
9 miles north of Mauston, moving east at 55 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Waupun, Ripon, Wisconsin Dells, Berlin, Montello, Markesan,
Westfield, Princeton, Green Lake, Brandon, Lawrence, Packwaukee,
Alto, Manchester, Oxford, Endeavor, Neshkoro, Fairwater, Kingston and
Marquette.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4390 8888 4389 8866 4362 8876 4363 9017
4364 8960 4398 8960 4398 8889
TIME...MOT...LOC 0034Z 271DEG 46KT 4393 9007
$$
SPMWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this special weather statement went out at Jul 19, 3:14 PM CDT, 4 hours 20 minutes earlier.
Area forecast discussion, Jul 19, 3:14 PM CDT, 4 hours 20 minutes before
Area Forecast Discussion National Weather Service Milwaukee/Sullivan WI 314 PM CDT Wed Jul 19 2017 .SHORT TERM...Tonight through Thursday MCS roaring through MN this afternoon with a path taking it towards southern WI riding along a boundary that stretches just south of the area or at least running through southwest or southern WI. Huge dewpoint gradient exists at this time with upper 50s in Sheboygan to lower and mid 70s just south and west of Madison. MCS will pack a punch most likely with damaging winds and heavy rainfall possible...to pin point an exact track is still iffy but it looks like the area will be impacted by this convective system. Another less likely issue will be behind the system...possible that strong low level jet perpendicular to the boundary may help to produce some training cells that could drop heavy rainfall of a narrow area. Much to watch tonight! Thursday should see a period of dry conditions with some clouds lingering...small chance that a few afternoon/evening showers or thunderstorms could develop. Warm and humid conditions continue. .LONG TERM...Friday through Tuesday Friday begins a second punch of possible heavy rainfall with showers and thunderstorms possible through the day. the set-up is ripe for heavy rainfall with solid dynamics and High PWATS. would be possible for some to see 2 to 3 inches of rain on Friday. Slight risk for severe storms on that day...but with many areas very wet at this time flooding concerns are the main threat especially for those hit so hard last week. Temps hanging in the lower 80s for highs. Over the weekend the chances for showers and thunderstorms are lesser on Sunday than Saturday. Warmer temps on Sat with mid 80s and just a bot cooler on Sunday with temps barely hitting 80. After the weekend mainly dry and pleasant late July conditions look to continue to start next week with highs in the mid to upper 70s and dewpoints in the 50s. && .AVIATION(18Z TAFS)... Multiple concerns for the TAF period...stratocu lifting across much of Southern WI is the first concern...no so much at MKE or UES...but elsewhere an issue for a few more hours at least. The second concern is the huge thunderstorm complex nearing the MN/IA border from SD...it should continue to move south and east towards the region overnight into the area. Timing will be an issue and it may be earlier than forecast...but it should be expected and will have the possible impact of strong gusty winds at times and low visibility and ceilings when it impacts the region. Finally the last concern will be wind shear overnight...significant low level jet will be present and linger through the early morning hours of Thursday. Outside of this light to modest winds and mainly VFR conditions. && .MARINE... Clouds have lifted from this morning with mainly clear skies...light winds from the northeast or east will continue. waves should be very modest at best with the only real concern the possible shot of thunderstorms from the system moving across MN at this time. After that threat passes by early morning...light winds and modest wave action will continue through the day Thursday. && .MKX WATCHES/WARNINGS/ADVISORIES... WI...None. LM...None. && Tonight/Thursday and Aviation/Marine...ABS Thursday Night through Wednesday...ABS
Hazardous weather outlook, Jul 19, 3:31 PM CDT, 4 hours 3 minutes before
Hazardous Weather Outlook National Weather Service Milwaukee/Sullivan WI 331 PM CDT Wed Jul 19 2017 WIZ046-047-051-052-056>060-062>072-202045- Marquette-Green Lake-Fond Du Lac-Sheboygan-Sauk-Columbia-Dodge- Washington-Ozaukee-Iowa-Dane-Jefferson-Waukesha-Milwaukee- Lafayette-Green-Rock-Walworth-Racine-Kenosha- 331 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of east central Wisconsin, south central Wisconsin, and southeast Wisconsin. .DAY ONE...Tonight A line of thunderstorms is expected to cross primarily south central and southwest Wisconsin during the late evening. The greatest threat from these storms is damaging wind up to 70 mph. Secondary threats would include large hail, heavy rain, and possibly a tornado. Additional thunderstorms are possible late tonight across all of southern Wisconsin. These storms may also be severe with damaging winds, large hail, and heavy rain possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a slight chance of thunderstorms on Thursday and Thursday night. Thunderstorms are likely Friday afternoon through Saturday morning. Repeated rounds of storms over the same area may produce heavy rain that would affect the already high rivers. Gusty winds and hail are possible at times as well. There is a slight risk for severe storms during this period. Heat index values in the middle 90s are forecast across mainly southern and western portions of the area Thursday into Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed Tonight. LMZ643>646-202045- Sheboygan to Port Washington WI- Port Washington to North Point Light WI- North Point Light to Wind Point WI- Wind Point WI to Winthrop Harbor IL- 331 PM CDT Wed Jul 19 2017 This Hazardous Weather Outlook is for portions of Lake Michigan. .DAY ONE...Tonight Thunderstorms are possible late tonight. These storms may be severe with damaging winds and large hail possible. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday There is a slight chance of thunderstorms on Thursday and Thursday night. Thunderstorms are likely Friday through Saturday morning. Gusty winds and hail are possible at times. There is a slight risk for severe storms during this period. SPM www.weather.gov/mkx
In the hours before
Local storm report, Jul 19, 7:20 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0718 PM TSTM WND DMG 3 SE REWEY 42.81N 90.37W
07/19/2017 LAFAYETTE WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE WESTERN
PART OF LAFAYETTE COUNTY. NO OTHER DETAILS
AVAILABLE.
&&
BHLocal storm report, Jul 19, 7:22 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
722 PM CDT WED JUL 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0719 PM TSTM WND DMG 2 E HIGHLAND 43.05N 90.33W
07/19/2017 IOWA WI LAW ENFORCEMENT
TREES AND POWER LINES DOWN IN THE WESTERN
PART OF IOWA COUNTY. NO OTHER DETAILS
AVAILABLE.
&&
BHSpecial weather statement, Jul 19, 7:34 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Milwaukee/Sullivan WI
734 PM CDT WED JUL 19 2017
WIZ046-047-051-056>058-200100-
Dodge-Columbia-Marquette-Green Lake-Sauk-Fond Du Lac-
734 PM CDT WED JUL 19 2017
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN FOND DU LAC...GREEN
LAKE...NORTHERN COLUMBIA AND MARQUETTE COUNTIES...
At 734 PM CDT, a strong thunderstorm was located near New Lisbon, or
9 miles north of Mauston, moving east at 55 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Waupun, Ripon, Wisconsin Dells, Berlin, Montello, Markesan,
Westfield, Princeton, Green Lake, Brandon, Lawrence, Packwaukee,
Alto, Manchester, Oxford, Endeavor, Neshkoro, Fairwater, Kingston and
Marquette.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
Persons in campgrounds should consider seeking sturdy shelter until
this storm passes.
LAT...LON 4390 8888 4389 8866 4362 8876 4363 9017
4364 8960 4398 8960 4398 8889
TIME...MOT...LOC 0034Z 271DEG 46KT 4393 9007
SPMThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 19, 7:01 PM CDT | Tornado Warning | MKX | Iowa, Sauk | 29 min |
| Jul 19, 7:10 PM CDT | Severe Thunderstorm Warning | MKX | Dane, Green, Rock | 80 min |
| Jul 19, 7:24 PM CDT | Severe Thunderstorm Warning | MKX | Columbia, Sauk | 81 min |
| Jul 19, 7:48 PM CDT | Tornado Warning | MKX | Dane, Green, Rock | 42 min |
| Jul 19, 7:53 PM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Rock, Walworth | 67 min |
| Jul 19, 8:28 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jul 19, 8:29 PM CDT | Special Weather Statement | MKX | Dodge, Fond du Lac, Green Lake, Washington | 31 min |
| Jul 19, 8:37 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 26 min |
| Jul 19, 8:40 PM CDT | Special Weather Statement | MKX | Milwaukee, Waukesha | 2 hr |
| Jul 19, 9:02 PM CDT | Special Weather Statement | MKX | Kenosha | 58 min |
| Jul 19, 9:16 PM CDT | Special Weather Statement | MKX | Columbia, Dane, Dodge | 44 min |
| Jul 19, 9:32 PM CDT | Areal Flood Advisory | MKX | Dane | 118 min |
| Jul 19, 10:03 PM CDT | Special Marine Warning | MKX | 87 min | |
| Jul 19, 10:09 PM CDT | Special Weather Statement | MKX | Dodge, Jefferson, Kenosha, Milwaukee, Ozaukee, Racine and 5 more | 81 min |
| Jul 19, 10:28 PM CDT | High Wind Warning | MKX | Dane, Dodge, Green, Jefferson, Kenosha, Milwaukee and 6 more | 2 hr |
| Jul 19, 10:35 PM CDT | Special Marine Warning | MKX | 85 min | |
| Jul 20, 12:26 AM CDT | Special Weather Statement | MKX | Columbia, Sauk | 94 min |
| Jul 20, 12:33 AM CDT | Areal Flood Advisory | MKX | Sauk | 6 hr |
| Jul 20, 1:20 AM CDT | Areal Flood Advisory | MKX | Dane | 3 hr |
| Jul 20, 1:50 AM CDT | Special Weather Statement | MKX | Sauk | 55 min |
| Jul 20, 2:26 AM CDT | Areal Flood Advisory | MKX | Dane, Iowa, Sauk | 3 hr |
| Jul 20, 3:12 AM CDT | Areal Flood Advisory | MKX | Green, Lafayette | 3 hr |
| Jul 20, 3:42 AM CDT | Special Weather Statement | MKX | Iowa | 78 min |
| Jul 20, 5:07 AM CDT | Special Weather Statement | MKX | Green, Lafayette | 38 min |
| Jul 20, 6:08 AM CDT | Special Weather Statement | MKX | Kenosha, Walworth | 52 min |
| Jul 20, 7:03 AM CDT | River Flood Warning | MKX | Sauk | 7 days |
| Jul 20, 7:03 AM CDT | River Flood Warning | MKX | Sauk | 4 days |
| Jul 20, 7:03 AM CDT | River Flood Warning | MKX | Sauk | 9 days |
| Jul 20, 9:54 AM CDT | River Flood Warning | MKX | Rock | 3 days |
| Jul 20, 10:04 AM CDT | River Flood Warning | MKX | Lafayette | 34 hr |
| Jul 20, 10:04 AM CDT | River Flood Warning | MKX | Green | 13 days |
| Jul 20, 10:04 AM CDT | River Flood Warning | MKX | Lafayette | 4 days |
| Jul 20, 10:08 AM CDT | River Flood Watch | MKX | Green, Rock | 4 days |
| Jul 20, 1:30 PM CDT | Flash Flood Watch | MKX | Columbia, Dane, Dodge, Green, Iowa, Jefferson and 9 more | 41 hr |
| Jul 20, 5:41 PM CDT | River Flood Warning | MKX | Green, Rock | 8 days |
Nearby
Special Weather Statements in Wisconsin, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.